HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Thyroid Disorders (https://www.healthboards.com/boards/thyroid-disorders/)
-   -   Newly Diagnosed, Strange Dizziness and other symptoms (https://www.healthboards.com/boards/thyroid-disorders/536520-newly-diagnosed-strange-dizziness-other-symptoms.html)

desertrunner 09-24-2007 11:17 AM

Newly Diagnosed, Strange Dizziness and other symptoms
 
I've just been diagnosed as having hypothyroidism and was prescribed synthroid - 25 mcg. My M.D. suggested starting at 50 mcg, but I'm hugely sensitive to any kind of drug, including caffeine, and asked that we start at the baseline. I was absolutey fine for the first three days - running, doing yoga, etc., - then became dizzy and "weird" yesterday afternoon. It got worse last night and I'm very dizzy and "spacy" again this morning. Feel like I'm on a boat and in a different world. Could this be related to the synthroid? My M.D. is out of town and his nurse suggested discontinuing the med. I don't want to be a wusss, and I really want to get my thyroid under control; will the dizziness and "weirdness" go away? If I can't handle the lowest dosage of synthroid, is there an effective alternative? Thanks so much for any help and advice.

mkgb 09-24-2007 11:26 AM

Re: Newly Diagnosed, Strange Dizziness and other symptoms
 
It takes 14 days for it to integrate and equilibrate then another two weeks to hit optimal levels in your body. It will take time to adjust. Mean while you will experience symptom fluxes.. and side effects.

What were your lab results?

TSH, FT3, FT4? Were antibodies run?

If you post your lab results and the lab ranges we would be better able to help you. We are listening and reading.. but sometime we need a bit more to work on.

Sincerely,
MG

desertrunner 09-24-2007 11:44 AM

Re: Newly Diagnosed, Strange Dizziness and other symptoms
 
Thanks so much for your note. My FT4 was .89, my TSH was 2.438, and my Total T3 was 122. Several thyroid nodules, cyst, and enlarged thyroid - constantly feel that I have something in the back of my throat. I'd experienced increased fatigue for several months and had gained 10 pounds in about a month and a half - while following a normal diet (neither dieting nor over-eating). M.D. felt that synthroid would shrink the cyst, improve energy, and raise FT4. I'm on board with the program, but the dizziness is a real problem and I feel nauseous, as well. If the symptoms usually subside, I want to stick with it. But very much appreciate advice and feedback, especially if there are medications that have fewer side effects. Thank so much for any advice and recommendations!

mkgb 09-24-2007 12:27 PM

Re: Newly Diagnosed, Strange Dizziness and other symptoms
 
Midwest1 made a comment not to long ago that a dosage of 25 is just small enough to supress the TSH but make everything else worse. Hopefully she will pop in with some advice of her own. I can not remember the post that was in. Midwest and access12 are spot on from what i can see.

I would stay stick with it. The TSH you are quoting is boarderline thyroid failure. My Endo considers thyroid failure to occur around 2.5 - 3.. give the standard deviation inherent in the TSH test.. yours may be done and in a complete hypo state. Was weight gain the main symptom you were having? Why did your MD do a FT4 and not an FT3?

Ranges vary between labs.. but given the TSH guidelines of 0.3-3 being normal with 1 being optimal.. you are definitely hypo or on your way.

FT4 0.89 assuming my range of (.45-1.25) mid range is .85.. optimum is around 1.275. So your T4 is low.

T3,Total 122 amr (60-181) you want something around 140 or higher. 122 is low as well.

Many symptoms can be linked to T3 being too low and toher factors such as Ferritin and Vitamin D.

Were your antibodies checked? If you are early hashimoto's and in a flux stage where you oscillate between hyper and hypo states.. medication can bump you to a more hyper state and cause those issues.

Treating the thyroid is a grand experiment with which we need to take careful notes and stay on our toes.. jumping the gun too quickly or waiting too long to treat can have severe side effects. Give the dosage six weeks to stabilize. Mean while go easier on the exercising. Stick to low weight high rep training and yogu. Joggin may be too much of a stresser right now. You are trying to regulate the chemical regulator for your body.. this is a tricky task.

Sincerely,
MG

desertrunner 09-24-2007 01:35 PM

Re: Newly Diagnosed, Strange Dizziness and other symptoms
 
Hi MG,

Thanks so much. My M.D. did order several additional "drill-down" tests, but I don't have copies of those, yet - am waiting for them. He did point out several good things from the results of those drill-down tests, though - no Hashimoto's, no indication of cancer with the cyst or nodules - and confirmed that my chief complaint was significant fatigue, in addition to a feeling of something stuck in my throat, and a strange, inexplicable and signficant weight gain. My mom had the exact same symptoms and diagnosis at the same time - mid 40s. I waited for a long time before going to an endocrinologist because I thought it was just "mid-life." Did go to my GYN nearly a year ago, but she gave me some info on perimenopause and felt it was all normal. I'm not a fast runner or a serious yogini, but I usually have great stamina and have been athletic my entire life. When I reached the point that I had to lie down after coming home from work, and rest before I could even play with my cats, I realized it was more than mid-life. I'm so grateful to learn more and want to tackle this. The queasy/dizzy thing, though, is a challenge. Thanks so much for the suggestion on exercising. Walking, machines and yoga sounds good.
Warm regards,
V


All times are GMT -7. The time now is 06:05 PM.